Alert archive / Indiana / River Flood Warnings in 2019
River Flood Warning 244, NWS Indianapolis, IN
NWS Indianapolis, IN issued this river flood warning at Apr 26, 2019, 8:16 AM EDT for Howard County, Indiana. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Apr 26, 2019, 8:16 AM EDT (12:16 UTC)
- Expired
- Apr 26, 2019, 10:18 PM EDT
- In force
- 14 hr
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Flood severity
- Minor
County Howard County, IN
The radar
The Indianapolis radar (KIND), 87 km from the middle of the area, began a volume at 12:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Wildcat Creek (IN) near Jerome (JRMI3). The gauge peaked at 9.68 ft at Apr 26, 2019, 1:00 PM EDT.
- Action stage
- 6 ft
- Minor stage
- 9 ft
- Moderate stage
- 12 ft
- Major stage
- 16 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03333450, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Apr 26, 7:13 AM EDT, 1 hour 3 minutes earlier.
Area forecast discussion, Apr 26, 7:13 AM EDT, 1 hour 3 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 713 AM EDT Fri Apr 26 2019 .UPDATE... The AVIATION Section has been updated below. && .SYNOPSIS... Issued at 311 AM EDT Fri Apr 26 2019 Wet weather will give way to a dry afternoon Friday, but by Saturday afternoon rain chances will return. Once the work week commences, chances for rain and thunderstorms will be in the forecast for the majority of the period, with a front setting up somewhere in the vicinity of central Indiana and upper waves interacting with it to bring more rain to the area. Temperatures will start below normal but climb above normal by around Tuesday/Wednesday. && .NEAR TERM /Early this morning and today/... Issued at 311 AM EDT Fri Apr 26 2019 At 3 am the radar loop shows an area of light to moderate rain over eastern Indiana continuing to move off to the east, and an area of light rain showers overspreading the northwestern counties moving toward the southeast. Temperatures were in the low 60s southeast to upper 40s northwest, with winds out of the northwest around 10 to 15 mph with gusts around 19 to 25 mph. The area of rain over the eastern counties should move east of the area over the next few hours. Meanwhile the lighter showers over the northwestern counties will move across the forecast area. By 12z these showers should still be over at least the eastern counties, if not stretching back to central parts of the area. Over the first few hours of the today period these showers will be moving through, but by mid to late morning the rain will be off to the east and upper ridging will start building in and bring dry conditions with it. Wind gusts in the wake of the surface low pulling away will run around 25 to 35 mph, with a few 40 mph gusts possible, and this will be the case through the daylight hours. High temperatures should reach into the lower to middle 60s. While there will be some cold advection occurring, clearing will also be moving in and this should allow temperatures to climb a bit. && .SHORT TERM /Tonight through Sunday night/... Issued at 311 AM EDT Fri Apr 26 2019 Mostly clear skies tonight will allow for low temperatures to drop into the upper 30s to lower 40s. Right now doesn't look like temperatures will dip enough for frost to be a problem. Saturday an upper wave will approach from the west along with a surface low, and this will bring chances for rain into the area by the afternoon hours. Right now the best chances appear to be focused across the northern half or so of the forecast area, closest to the upper wave. Only a little elevated instability showing up in the forecast models, so will leave thunder out at this time. The surface system looks like it will be relatively quick-moving, so that by Sunday morning the area will be dry once again. Temperatures Sunday will remain in the 50s in the wake of the cold frontal passage late Saturday night. && .LONG TERM /Monday through Thursday Night/... Issued at 351 AM EDT Fri Apr 26 2019 A rather active extended period is expected across central Indiana as a surface low traverses the region. Shower and thunderstorm chances will be possible from Monday through Thursday with the thunderstorms subsiding a bit by Thursday night. Meanwhile, temperatures through the period will be a bit below normal across the northern third of the forecast area, while the remaining two- thirds of central Indiana will generally be at or slightly above normal depending on placement of a frontal boundary. && .AVIATION /Discussion for the 26/12Z TAF Issuance/... Issued at 706 AM EDT Fri Apr 26 2019 A few lingering rain showers will continue at KIND through Fri 13Z, but conditions are at VFR levels there, and the rain will be ending within the next hour. Elsewhere, remaining TAF sites are at VFR, except for KHUF where some MVFR ceilings are lingering. KHUF should return to VFR, too, though fairly quickly this morning. VFR will then be the prevailing flight category through the end of the TAF period. The other area of focus will be the strong northwest winds. Sustained wind speeds will be between 15 to 20 kts with gusts up to 30 kts as late as Sat 06Z. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && SYNOPSIS...CP NEAR TERM...CP SHORT TERM...CP LONG TERM....TDUD AVIATION...TDUD
Hazardous weather outlook, Apr 26, 5:05 AM EDT, 3 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 505 AM EDT Fri Apr 26 2019 INZ021-028>031-035>049-051>057-060>065-067>072-270915- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Clinton, Newport, Rockville, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, New Castle, Terre Haute, Brazil, Clay City, Spencer, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Linton, Bloomfield, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown, and North Vernon 505 AM EDT Fri Apr 26 2019 This hazardous weather outlook is for central Indiana. .DAY ONE...Today and Tonight. Outlook: Northwesterly wind gusts of 40 mph are possible at times through the day. Some moderate river flooding will continue into the afternoon on the Mississinewa near Ridgeville, and nuisance flooding could continue through much of central Indiana through at least mid morning. Hazards: Gusty winds. Ponding of water on roads and water on river area roads. Timing: Gusty winds should dissipate by around sunset. Moderate flooding should end by early afternoon if not before. Discussion: A low pressure system to the east of the area will keep a tight gradient across central Indiana leading to a blustery day. Rainfall yesterday and early this morning is leading to nuisance flooding across much of central Indiana, with moderate flooding occurring in the Ridgeville area. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Outlook: There are chances for thunderstorms from Monday through Thursday. No severe storms are expected at this time, but lightning is a threat from any storm that forms. Heavy rainfall that leads to flooding could occur as well. Discussion: A frontal system will approach and then stall near the area, allowing a series of upper waves to interact with it bringing rain and thunderstorm chances to the area. Should rain develop repeatedly over the same area, more moderate flooding could develop. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 8:10 PM EDT | Tornado Warning | IND | Decatur, Rush | 20 min |
| Apr 25, 8:40 PM EDT | River Flood Warning | IND | Delaware, Randolph | 56 hr |
| Apr 25, 8:40 PM EDT | River Flood Warning | IND | Fountain, Parke, Tippecanoe, Vermillion, Warren | 17 days |
| Apr 25, 8:41 PM EDT | Special Weather Statement | IND | Hancock, Rush, Shelby | 49 min |
| Apr 25, 9:01 PM EDT | Severe Thunderstorm Warning | IND | Hancock, Henry, Rush, Shelby | 44 min |
| Apr 25, 9:06 PM EDT | Tornado Warning | IND | Randolph | 24 min |
| Apr 25, 9:10 PM EDT | Tornado Warning | IND | Henry, Rush | 35 min |
| Apr 25, 9:41 PM EDT | Areal Flood Advisory | IND | Boone, Delaware, Hamilton, Hancock, Hendricks, Henry and 4 more | 18 hr |
| Apr 25, 9:51 PM EDT | Areal Flood Advisory | IND | Brown, Clay, Daviess, Greene, Hendricks, Johnson and 8 more | 12 hr |
| Apr 25, 9:54 PM EDT | River Flood Warning | IND | Hamilton, Madison | 62 hr |
| Apr 25, 9:54 PM EDT | River Flood Warning | IND | Hamilton, Marion | 71 hr |
| Apr 25, 9:54 PM EDT | River Flood Warning | IND | Marion, Morgan | 3 days |
| Apr 25, 9:54 PM EDT | River Flood Warning | IND | Marion, Morgan | 3 days |
| Apr 25, 9:54 PM EDT | River Flood Warning | IND | Monroe, Morgan, Owen | 5 days |
| Apr 25, 9:54 PM EDT | River Flood Warning | IND | Monroe, Morgan, Owen | 5 days |
| Apr 25, 9:54 PM EDT | River Flood Warning | IND | Greene, Monroe, Owen | 21 days |
| Apr 25, 9:54 PM EDT | River Flood Warning | IND | Fountain, Parke, Vermillion, Warren | 17 days |
| Apr 25, 9:54 PM EDT | River Flood Warning | IND | Parke, Vermillion, Vigo | 13 days |
| Apr 25, 9:54 PM EDT | River Flood Warning | IND | Tippecanoe | 71 hr |
| Apr 25, 9:56 PM EDT | Special Weather Statement | IND | Randolph | 34 min |
| Apr 26, 2:13 AM EDT | River Flood Warning | IND | Marion | 18 hr |
| Apr 26, 2:13 AM EDT | River Flood Warning | IND | Johnson | 31 hr |
| Apr 26, 2:13 AM EDT | River Flood Warning | IND | Delaware, Madison | 36 hr |
| Apr 26, 8:16 AM EDT | River Flood Warning | IND | Henry, Rush, Shelby | 16 hr |
| Apr 26, 8:16 AM EDT | River Flood Warning | IND | Bartholomew, Johnson, Shelby | 54 hr |
| Apr 26, 11:07 AM EDT | River Flood Warning | IND | Hancock | 17 hr |
| Apr 26, 11:07 AM EDT | River Flood Warning | IND | Hamilton, Hancock, Madison, Marion | 27 hr |
| Apr 26, 2:26 PM EDT | River Flood Warning | IND | Johnson | 42 hr |
Nearby
River Flood Warnings in Indiana, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.